Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 37, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Aug 5, 2019, 1:02 PM CDT for 4 counties in Wisconsin. It was in force for 58 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 5, 2019, 1:02 PM CDT (18:02 UTC)
- Expired
- Aug 5, 2019, 2:00 PM CDT
- In force
- 58 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Forest County, WI, Lincoln County, WI, Oneida County, WI, Vilas County, WI
The radar
The Marquette radar (KMQT), 133 km from the middle of the area, began a volume at 18:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 5, 1:05 PM CDT | TSTM WND GST 38 | Rhinelander, WI | MEASURED ON RHI ASOS |
| Aug 5, 1:10 PM CDT | TSTM WND DMG | 2 N Rhinelander, WI | TREES AND POWER LINES DOWN IN TOWN OF PINE LAKE. |
| Aug 5, 1:19 PM CDT | TSTM WND GST 36 | Eagle River, WI | MEASURED AT EGV AWOS |
| Aug 5, 1:20 PM CDT | TSTM WND DMG | Three Lakes, WI | TREES AND POWER LINES DOWN. SEVERAL 10 INCH MAPLES DOWN. |
| Aug 5, 1:34 PM CDT | TSTM WND DMG | Argonne, WI | A FEW TREES DOWN ON THE FARM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.0 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 417 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 1096 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
026
WUUS53 KGRB 051802
SVRGRB
WIC041-069-085-125-051900-
/O.NEW.KGRB.SV.W.0037.190805T1802Z-190805T1900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Green Bay WI
102 PM CDT Mon Aug 5 2019
The National Weather Service in Green Bay has issued a
* Severe Thunderstorm Warning for...
Forest County in northeastern Wisconsin...
Northern Lincoln County in north central Wisconsin...
Southeastern Vilas County in north central Wisconsin...
Eastern Oneida County in north central Wisconsin...
* Until 200 PM CDT.
* At 102 PM CDT, severe thunderstorms were located along a line
extending from 9 miles north of Rainbow Flowage to near Crystal
Lake Scout Reservation to near Tomahawk, moving east at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Rhinelander, Crandon, Eagle River, Tomahawk, Harrison, Phelps,
Woodboro, Popple River, North Otter Creek Natural Area and Crystal
Lake Scout Reservation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Green Bay.
&&
LAT...LON 4569 8947 4604 8960 4615 8916 4614 8909
4602 8882 4603 8878 4602 8878 4602 8877
4603 8873 4602 8872 4601 8868 4591 8867
4547 8868 4546 8993
TIME...MOT...LOC 1802Z 257DEG 34KT 4599 8951 4570 8940 4552 8978
HAIL...<.75IN
WIND...60MPH
$$
Kieckbusch3 follow-up statements
480
WWUS53 KGRB 051816
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
116 PM CDT Mon Aug 5 2019
WIC041-069-085-125-051900-
/O.CON.KGRB.SV.W.0037.000000T0000Z-190805T1900Z/
Forest WI-Lincoln WI-Vilas WI-Oneida WI-
116 PM CDT Mon Aug 5 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CDT
FOR FOREST...NORTHEASTERN LINCOLN...SOUTHEASTERN VILAS AND EASTERN
ONEIDA COUNTIES...
At 115 PM CDT, severe thunderstorms were located along a line
extending from 6 miles southwest of Phelps to 10 miles southwest of
Headwaters Wilderness to near Harrison, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Rhinelander, Crandon, Eagle River, Tomahawk, Phelps, Woodboro, Popple
River, Headwaters Wilderness, Kentuck Lake Campground and North Otter
Creek Natural Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Green Bay.
&&
LAT...LON 4570 8939 4609 8934 4615 8916 4614 8909
4602 8882 4603 8878 4602 8878 4602 8877
4603 8873 4602 8872 4601 8868 4591 8867
4547 8868 4548 8972
TIME...MOT...LOC 1815Z 262DEG 41KT 4602 8919 4573 8912 4552 8945
HAIL...<.75IN
WIND...60MPH
$$
Kieckbusch711
WWUS53 KGRB 051829
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
129 PM CDT Mon Aug 5 2019
WIC069-051838-
/O.CAN.KGRB.SV.W.0037.000000T0000Z-190805T1900Z/
Lincoln WI-
129 PM CDT Mon Aug 5 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LINCOLN COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 4570 8919 4606 8919 4615 8916 4614 8909
4602 8882 4603 8878 4602 8878 4602 8877
4603 8873 4602 8872 4601 8868 4591 8867
4547 8868 4548 8942
TIME...MOT...LOC 1828Z 262DEG 41KT 4604 8897 4575 8891 4550 8917
$$
WIC041-085-125-051900-
/O.CON.KGRB.SV.W.0037.000000T0000Z-190805T1900Z/
Forest WI-Vilas WI-Oneida WI-
129 PM CDT Mon Aug 5 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CDT
FOR FOREST...SOUTHEASTERN VILAS AND EASTERN ONEIDA COUNTIES...
At 128 PM CDT, severe thunderstorms were located along a line
extending from near Kentuck Lake Campground to near Headwaters
Wilderness to 12 miles northwest of Pearson, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Crandon, Phelps, Popple River, Headwaters Wilderness, Kentuck Lake
Campground, North Otter Creek Natural Area, Three Lakes, Laona,
Nashville and Argonne.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Green Bay.
&&
LAT...LON 4570 8919 4606 8919 4615 8916 4614 8909
4602 8882 4603 8878 4602 8878 4602 8877
4603 8873 4602 8872 4601 8868 4591 8867
4547 8868 4548 8942
TIME...MOT...LOC 1828Z 262DEG 41KT 4604 8897 4575 8891 4550 8917
HAIL...<.75IN
WIND...60MPH
$$
Kieckbusch690
WWUS53 KGRB 051854
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
154 PM CDT Mon Aug 5 2019
WIC041-085-125-051903-
/O.EXP.KGRB.SV.W.0037.000000T0000Z-190805T1900Z/
Forest WI-Vilas WI-Oneida WI-
154 PM CDT Mon Aug 5 2019
...THE SEVERE THUNDERSTORM WARNING FOR FOREST...SOUTHEASTERN VILAS
AND EASTERN ONEIDA COUNTIES WILL EXPIRE AT 200 PM CDT...
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with these thunderstorms.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
northeastern Wisconsin.
Remember, a new Severe Thunderstorm Warning still remains in effect
for eastern Forest county until 245 PM CDT.
LAT...LON 4570 8919 4606 8919 4615 8916 4614 8909
4602 8882 4603 8878 4602 8878 4602 8877
4603 8873 4602 8872 4601 8868 4591 8867
4547 8868 4548 8942
TIME...MOT...LOC 1853Z 257DEG 34KT 4609 8865 4580 8859 4555 8885
$$
KieckbuschWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 6:47 AM CDT, 6 hours 15 minutes earlier.
Area forecast discussion, Aug 5, 6:47 AM CDT, 6 hours 15 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 647 AM CDT Mon Aug 5 2019 Updated aviation portion for 12Z TAF issuance .SHORT TERM...Today...Tonight...and Tuesday Issued at 417 AM CDT Mon Aug 5 2019 The possibility of strong to severe thunderstorms is the main challenge today as an upper trough and surface cold front approache from the west. Dewpoints in the middle to upper 60s and precipitable water values of 100 to 150 percent of normal values should produce surface based CAPE values of 2000 J/kg or more this afternoon. 500mb winds of 40 to 50 knots forecast to move across the area today with over 100 knots at 250 mb reported by aircraft upstream at 07z. There are big differences in the forecast of individual jet streaks (some likely convectively induced) this afternoon and evening, which makes for a large range in model storm timing and location. Confidence is moderate in strong to severe storms moving across the area this afternoon and evening but is low as far as timing and placement. CIPS analogs have a 50 percent probability of severe storms over the forecst area. As wet bulb zero heights are rather high, and directional shear is modest, the main severe threat appears to be damaging winds and locally heavy rains. Highs today should reach the 80s with middle to upper 80s possible in the east if storms are slow to arrive. The activity should exit eastern Wisconsin by late evening, with some clearing after midnight. Wet ground and light winds will lead to some ground fog in some locations. Lows should be a few degrees above normal. There is not really any cold air behind the front, so highs Tuesday should be several degrees above normal. WHile there are no real forcing mechanisms for precipitation, there may be enough surface based instability to produce isolated storms in the afternoon, though left them out for now. .LONG TERM...Tuesday Night Through Sunday Issued at 417 AM CDT Mon Aug 5 2019 The focus of the long term will be the next round of potentially severe weather arriving Wednesday afternoon with a strong cold front. Tuesday night into Wednesday is expected to be dry for the region. The main focus of Wednesday will be a strong cold front that is currently expected to arrive around the peak heating hours in the afternoon and evening. An upper level jet will provide some upper level support to the frontal passage, with CAPE near the surface rising to 1500-2000 J/kg ahead of the front. Bulk shear for this time will also rise to around 30-40 kts. Therefore, expect the potential for severe weather if the timing holds true. SPC has us in a marginal risk for Day 3, although could see this increase if the timing of the front remains consistent in the next couple days. High temperatures will get into the upper 70s and middle 80s, although this will depend on the timing of the front. After the front passes, high pressure will build back into the area as colder and drier air moves into the area. Expect high temperatures in the 70s through the end of the work week. Next weekend will then see temperatures slowly climb back towards normal. A couple weak shortwaves will ride along the upper level ridge and may bring a few rounds of weaker active weather back into the region into Monday. && .AVIATION...for 12Z TAF Issuance Issued at 647 AM CDT Mon Aug 5 2019 A cold front and upper level disturbance will combine to produce showers and thunderstorms as they move across the region today. IFR conditions and strong surface wind gusts are possible with the thunderstorms, with VFR conditions elsewhere. The activity will end from west to east this evening. Some ground fog or low stratus is possible late tonight through about 12z Tuesday, then VFR conditions will prevail for the remainder of the daytime hours. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....RDM LONG TERM......Uhlmann AVIATION.......RDM
Hazardous weather outlook, Aug 5, 11:45 AM CDT, 1 hour 17 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 1145 AM CDT Mon Aug 5 2019 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-061645- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 1145 AM CDT Mon Aug 5 2019 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...This Afternoon and Tonight Severe thunderstorms with damaging winds and heavy rainfall are possible, especially from mid-afternoon through mid-evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday There is also a chance of thunderstorms Wednesday afternoon and evening. Some storms may become severe, with damaging winds and large hail. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening. LMZ521-522-541>543-061645- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 1145 AM CDT Mon Aug 5 2019 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...This Afternoon and Tonight Thunderstorms with strong winds, hail and frequent lightning could be a threat to mariners late this afternoon and evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday There is also a chance of thunderstorms Wednesday afternoon and evening. Lightning and strong winds will pose a hazard to mariners. Kieckbusch
In the hours before
Special weather statement, Aug 5, 12:38 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Green Bay WI
1238 PM CDT Mon Aug 5 2019
WIZ005-010-011-018-019-051830-
Langlade WI-Vilas WI-Oneida WI-Forest WI-Lincoln WI-
1238 PM CDT Mon Aug 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN FOREST...LINCOLN...
VILAS...ONEIDA AND NORTHWESTERN LANGLADE COUNTIES UNTIL 130 PM CDT...
At 1235 PM CDT, Doppler radar was tracking strong thunderstorms
along a line extending from near Winchester to near Willow Reservoir
to 10 miles northwest of Medford. Movement was east at 40 mph.
Pea size hail, heavy rainfall and winds in excess of 40 mph will be
possible with these storms.
Locations impacted include...
Rhinelander, Crandon, Eagle River, Merrill, Lac Du Flambeau,
Tomahawk, Newbold, Harrison, Phelps and Boulder Junction.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Boaters, fishermen and campers should consider seeking sturdy
shelter until these storms pass.
&&
LAT...LON 4614 8910 4602 8878 4603 8877 4561 8880
4512 8943 4513 9004 4560 9004 4568 8995
4624 8991 4624 8962
TIME...MOT...LOC 1735Z 274DEG 36KT 4617 8981 4568 8984 4524 9039
KieckbuschLocal storm report, Aug 5, 12:48 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1248 PM CDT MON AUG 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM TSTM WND GST MANITOWISH WATERS 46.13N 89.88W
08/05/2019 M48 MPH VILAS WI AWOS
MEASURED AT D25 AWOS
&&
TIMKThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 12:38 PM CDT | Special Weather Statement | GRB | Lincoln, Oneida, Vilas | 52 min |
| Aug 5, 1:40 PM CDT | Severe Thunderstorm Warning | GRB | Florence, Forest, Langlade, Marinette, Oconto | 65 min |
| Aug 5, 2:08 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Marathon, Menominee, Oconto, Shawano | 67 min |
| Aug 5, 2:54 PM CDT | Severe Thunderstorm Warning | GRB | Menominee, Oconto, Shawano | 51 min |
| Aug 5, 3:06 PM CDT | Special Marine Warning | GRB | 114 min | |
| Aug 5, 3:13 PM CDT | Special Weather Statement | GRB | Marathon | 47 min |
| Aug 5, 3:36 PM CDT | Special Weather Statement | GRB | Shawano | 39 min |
| Aug 5, 3:44 PM CDT | Special Weather Statement | GRB | Lincoln | 46 min |
| Aug 5, 3:47 PM CDT | Special Weather Statement | GRB | Brown, Door, Kewaunee | 58 min |
| Aug 5, 4:05 PM CDT | Special Weather Statement | GRB | Wood | 40 min |
| Aug 5, 4:21 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln, Marathon | 39 min |
| Aug 5, 4:25 PM CDT | Special Weather Statement | GRB | Menominee, Outagamie, Shawano | 65 min |
| Aug 5, 4:48 PM CDT | Special Marine Warning | GRB | 65 min | |
| Aug 5, 4:57 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Lincoln, Marathon | 63 min |
| Aug 5, 5:14 PM CDT | Special Weather Statement | GRB | Brown | 61 min |
| Aug 5, 5:26 PM CDT | Areal Flood Advisory | GRB | Brown, Outagamie, Shawano | 2 hr |
| Aug 5, 5:26 PM CDT | Areal Flood Advisory | GRB | Lincoln, Marathon | 86 min |
| Aug 5, 5:35 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Marathon, Menominee, Shawano | 55 min |
| Aug 5, 5:39 PM CDT | Special Weather Statement | GRB | Brown, Manitowoc | 66 min |
| Aug 5, 5:57 PM CDT | Special Marine Warning | GRB | 93 min | |
| Aug 5, 6:11 PM CDT | Severe Thunderstorm Warning | GRB | Portage, Wood | 64 min |
| Aug 5, 6:21 PM CDT | Severe Thunderstorm Warning | GRB | Menominee, Oconto, Shawano, Waupaca | 54 min |
| Aug 5, 6:29 PM CDT | Special Weather Statement | GRB | Outagamie, Waupaca | 46 min |
| Aug 5, 6:58 PM CDT | Special Weather Statement | GRB | Brown, Kewaunee, Manitowoc | 62 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.